MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; DRAPE,CV,UNFENESTRATED,STERILE

MEDLINE INDUSTRIES INC.; DRAPE,CV,UNFENESTRATED,STERILE
Catalog Number DYNJP4001
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that during a mitral valve repair, the drape shed foam into the surgical site.The physician was required to remove the foam material from the surgical site with suction and forceps.The patient was under general anesthesia at the time of the incident.The procedure did not last longer than expected and the patient did not require additional anesthesia.No impact to the patient or the patient's stability was reported to the manufacturer.Reportedly, the drape involved in this incident was discarded.No sample was returned to the manufacturer for evaluation.A root cause for the reported incident could not be determined.Due to the reported incident and the need for medical intervention to remove the foam material from the surgical site, this medwatch is being filed.If additional relevant information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that during a mitral valve repair, the drape shed foam into the surgical site.

Common Device Name
DRAPE,CV,UNFENESTRATED,STERILE
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093 2753
MDR Report Key8102509
Report Number1423395-2018-00060
Device Sequence Number2027117
Product Code PUI
UDI-Device Identifier10080196740680
UDI-Public10080196740680
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 11/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDYNJP4001
Device Lot Number45018070267HJ
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/12/2018
Initial Report FDA Received Date11/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;